Can I take cough medicine (Bromfed DM) without it causing side effects?

I received Botox on 2/21/14, and have had no side effects. I read online that Bromfed DM "may increase certain side effects such as dry mouth, blurred vision, and urinary problems." Does this mean there can be no increase in side effects if I do not actually have side effects? Do I need to worry that I may suddenly develop side effects from the Botox at any time during the 4-6 months it is in my system?

Doctor Answers 2

Cough Medicine and Botox

I do not know of any reason why taking cough medicine could exacerbate or cause more problems from Botox injections.  I would consult with your primary care doctor for reassurance.

Cough medicine and Botox

Although it is possible to get side effects from any medication, taking cough medicine after having had a Botox treatment should not increase your chance of getting side effects from either of them.  If you haven't had any side effects from the Botox, taking the cough medicine should not cause any Botox side effects.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.